MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY FLEX-EXT SPACER 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURNEY FLEX-EXT SPACER 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Model Number 74018610
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, it was noticed that the journey flex-ext spacer 10 mm, the journey flex-ext spacer 9 mm and the gii mis tib blck align rod were worn due to wear.The procedure was finished with a smith and nephew back up devices without delay.The patient was not harmed.Initially it was reported that the journey flex-ext spacer 10 mm and the journey flex-ext spacer 9 mm were worn, but during investigation it was noticed that both devices are broken in half.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A visual inspection confirmed the device is broken in half, rendering it inoperative.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative

Brand Name
JOURNEY FLEX-EXT SPACER 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key15214357
Report Number1020279-2022-03664
Device Sequence Number4858710
Product Code JWH
UDI-Device Identifier03596010557117
UDI-Public03596010557117
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number74018610
Device Catalogue Number74018610
Device Lot Number18FM13351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71441148 GII MIS TIB BLCK ALIGN ROD; 74018608 JOURNEY FLEX-EXT SPACER 9 MM
Patient SexUnknown